MAUDE Adverse Event Report: MINTA MEDICAL LIMITED REUSABLE ELECTRODE, 15CM, NITINOL; PROBE, RADIOFREQUENCY LESION

MINTA MEDICAL LIMITED REUSABLE ELECTRODE, 15CM, NITINOL; PROBE, RADIOFREQUENCY LESION
Model Number RF-NE-15
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
During testing smoke was emitting from the tip of the electrode.There were no adverse consequences to a user or patient.
 
Additional Manufacturer Narrative
One nitinol reusable rf thermocouple electrode was received for evaluation.The electrode did not display a temperature increase when exposed to heat.Electrical testing revealed a short circuit within the hub, consistent with the smoke emitted from the probe during testing on the grounding pad.The device was manufactured according to specifications as supported by the receiving inspection results.The root cause of the short circuit and the subsequent smoke could not be conclusively determined.

Brand Name
REUSABLE ELECTRODE, 15CM, NITINOL
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
MINTA MEDICAL LIMITED
caddick road
merseyside knowsley L34 9 HP
UK  L34 9HP
MDR Report Key7996084
Report Number3004617090-2018-00009
Device Sequence Number11109137
Product Code GXI
UDI-Device Identifier05415067025197
UDI-Public05415067025197
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K090608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRF-NE-15
Device Lot NumberM12801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1